ISSN: 2459 - 1777 | E-ISSN 2587-0394
Volume : 7 Issue : 1 Year : 2022
Acute Myopic Shift and Internal Limiting Membrane Folds Linked to Topiramate Use [Beyoglu Eye J]
Beyoglu Eye J. 2022; 7(1): 71-75 | DOI: 10.14744/bej.2021.92905

Acute Myopic Shift and Internal Limiting Membrane Folds Linked to Topiramate Use

Levent Doğan
Department of Ophthalmolgy, Tatvan State Hospital, Bitlis, Turkey

We present a case report of 26-year-old female patient with acute visual impairment, who had been treated with 50 mg/day topiramate for 5 days for migraine prophylaxis. Ocular examination showed bilateral anterior chamber narrowing and macular striae. She had no previous ocular pathology, but her cycloplegic refraction showed a myopic shift of about 6 diopters. Topiramate was stopped and the patient's unaided visual level and macular stria returned to normal with topical steroid and cyclopentolate treatment. Recognition of this side effect and discontinuation of the causative drug may prevent angle closure and related vision loss.

Keywords: visual impariment, myopic shift, macular striae, topiramate

Levent Doğan. Acute Myopic Shift and Internal Limiting Membrane Folds Linked to Topiramate Use. Beyoglu Eye J. 2022; 7(1): 71-75

Corresponding Author: Levent Doğan, Türkiye
Manuscript Language: English
LookUs & Online Makale